MAUDE Adverse Event Report: COVIDIEN DERMACEA X-RAY SPG 4X4 16 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN DERMACEA X-RAY SPG 4X4 16 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 441601
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the raytec gauze is fraying and leaving threads on the sterile field.There was no harm to the patient.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.According to the dhr records, this batch of products was produced without linting abnormality.No physical sample was provided for the evaluation.However, a picture and a video were provided for the investigation.Upon analysis, the linting on the gauze product was observed.The gauze is made of cotton, so cotton fiber is born.On gauze inspection standard operation document based on product specification, linting was checked on final inspection for final folded gauze.The linting is not allowed on the outside surfaces of finished gauze during inspection.In the finished gauze inspection, the supplier will fully check each piece of gauze.The product is disposable, do not reuse.When using gauze, the gauze must be folded, do not open the gauze for use.Within inspection standard and product specification of this product, the supplier did improvement for cutting method and machine in 2018 for product quality optimization, to reduce the linting caused by cutting, as much as possible.The reported lot was manufacturing in 2016, using old cutting method and machine before the improvement was implemented.Based on the clinical evaluation report and the risk management report, the gauze product safety has been approved by ce.The definite root cause of the reported issue could not be determined.A corrective action is not applicable at this time.The current process is running according to product specifications, meeting all quality acceptance criteria.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
DERMACEA X-RAY SPG 4X4 16 PLY
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key10895207
Report Number1282497-2020-09658
Device Sequence Number16957565
Product Code GDY
UDI-Device Identifier10884527021239
UDI-Public10884527021239
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number441601
Device Catalogue Number441601
Device Lot Number17061401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/07/2021
Patient Sequence Number1